MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The icy catheter (lot #184646) and start-up kit (suk) (lot #185649) were utilized to provide ivtm therapy to a post-cardiac arrest patient.Approximately 24 hours after starting the ivtm therapy, the customer noticed that the saline solution in the bag had turned yellow.The customer felt the volume of the saline solution in the bag appeared to have decreased to 150 ml.No "air trap" alarm was reported to have been displayed by the thermogard console.There were no reports of saline solution on the patient's bed, floor, or console.Upon follow-up, it was confirmed that the saline bag was properly spiked, and the customer was aware that around 200-250 ml of saline solution had circulated in the tgxp closed-loop system.There were no reports of potential saline infusion into the patient's bloodstream.Despite the absence of confirmed saline infusion into the patient's bloodstream or any clear signs of a leak from the system, the customer was concerned about a potential catheter leak.The customer replaced both the icy catheter and the suk and completed the treatment with the same thermogard console.No patient injury was reported.
 
Additional Manufacturer Narrative
The reported complaint of a "potential catheter leak" was not confirmed during visual and functional testing of the returned icy catheter (lot #184646).No issues or discrepancies were found on the catheter.No leak or malfunction was observed during testing, and the catheter functioned as intended.Visual examination of the returned catheter found no physical damage.A discoloration (yellow-orange) color was observed inside the balloons and in the in/out lumen tubings.During the functional pressure leak test of the returned catheter, all infusion ports and lumens were flushed without resistance.The catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi, and no issues were found.The balloons did not leak during testing.In addition, the returned catheter was connected to a known- good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.During further testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system in both warming and cooling modes for 2 hours.The system ran in the max warming mode with a target temperature of 37°c for 60 minutes and in the max cooling mode with a target temperature of 35°c for 60 minutes.No leak was observed on the catheter.The balloons were properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key17738095
Report Number3010617000-2023-00781
Device Sequence Number6668946
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-03
Device Lot Number184646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown